Drugs Information Online
Drugs and diseases reference index

Drugs and diseases reference index
Search
EN

Drugs A-Z List

Diseases & Conditions A-Z List

Herbs & Supplements

Medical Dictionary

Full Article

Popular Drugs

Popular Diseases & Conditions

Drugs reference index «Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid»

Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid
Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid


Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid

Generic Name: Chlorpheniramine/Dextromethorphan/Phenylephrine (klor-fen-EER-a-meen/dex-troe-meth-OR-fan/fen-ill-EF-rin)Brand Name: Examples include Poly-Tussin DM and Rondec DM

Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid is used for:

Relieving sinus congestion, runny nose, sneezing, and cough due to colds, upper respiratory infections, and allergies. It may also be used for other conditions as determined by your doctor.

Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid is a decongestant, antihistamine, and cough suppressant combination. It works by constricting blood vessels and reducing swelling in the nasal passages. The antihistamine works by blocking histamine, which helps reduce symptoms, such as watery eyes and sneezing, while the cough suppressant works in the brain to help decrease the cough reflex.

Do NOT use Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid if:

  • you are allergic to any ingredient in Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid
  • you have severe high blood pressure, severe heart blood vessel disease, rapid heartbeat, or severe heart problems
  • you are unable to urinate or are having an asthma attack
  • you take sodium oxybate (GHB) or you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid:

Some medical conditions may interact with Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, plan to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a fast, slow, or irregular heartbeat
  • if you have a history of adrenal gland problems (eg, tumor); heart problems; high blood pressure; diabetes; heart blood vessel problems; stroke; glaucoma; a blockage of your stomach, intestines, or bladder; ulcers; trouble urinating; an enlarged prostate or other prostate problems; seizures; or an overactive thyroid
  • if you have a history of asthma, chronic cough, chronic obstructive pulmonary disease (COPD), or other lung problems (eg, chronic bronchitis, emphysema), or if your cough produces large amounts of mucus

Some MEDICINES MAY INTERACT with Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), COMT inhibitors (eg, tolcapone), furazolidone, indomethacin, MAO inhibitors (eg, phenelzine), sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because side effects of Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid may be increased
  • Digoxin or droxidopa because the risk of irregular heartbeat or heart attack may be increased
  • Bromocriptine or hydantoins (eg, phenytoin) because side effects may be increased by Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid
  • Guanadrel, guanethidine, methyldopa, mecamylamine, or reserpine because their effectiveness may be decreased by Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid

This may not be a complete list of all interactions that may occur. Ask your health care provider if Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid:

Use Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid may be taken with or without food.
  • Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
  • If you miss a dose of Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid.

Important safety information:

  • Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid may cause dizziness, drowsiness, or blurred vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid. Using Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take diet or appetite control medicines while you are taking Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid without checking with your doctor.
  • Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid contains phenylephrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains phenylephrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid may cause increased sensitivity to the sun. Avoid exposure to the sun, sunlamps, or tanning booths until you know how you react to Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid. Use a sunscreen or protective clothing if you must be outside for a prolonged period.
  • If you are scheduled for allergy skin testing, do not take Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid for several days before the test because it may decrease your response to the skin tests.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid.
  • Use Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid, discuss with your doctor the benefits and risks of using Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid during pregnancy. It is unknown if Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid is excreted in breast milk. Do not breast-feed while taking Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid.

Possible side effects of Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; excitability; headache; loss of appetite; nausea; nervousness or anxiety; trouble sleeping; upset stomach; vomiting; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating or inability to urinate; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; tremor; trouble sleeping; vision changes.

This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; severe dizziness, lightheadedness, or headache; severe drowsiness; seizures; unusually fast, slow, or irregular heartbeat; vomiting.

Proper storage of Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid:

Store Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid out of the reach of children and away from pets.

General information:

  • If you have any questions about Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid, please talk with your doctor, pharmacist, or other health care provider.
  • Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

  • Alka-Seltzer Plus Cold and Cough Concise Consumer Information (Cerner Multum)

Comment «Chlorpheniramine/Dextromethorphan/Phenylephrine Liquid»